Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

On birth control pills, taking antibiotics for sinus infection. Will antibiotics lessen the efficacy of birth control pills?

Hello, I had a sinus infection & the doctor prescribed me Azirhromycin on 10/13/12 & I finished them on 10/17/12. I also take birth control pills(Sprintec) which I take at the same time everyday. My period came on 10/17/12 & it went off 10/21/12. So I ve been taking my birth control pills & when my husband & I had intercourse we used condoms . However today(10/22/12) the condon broke. Am I at risk because I just finished taking antibiotics? I have continued my birth control pills & javent been late or missed a day but I don t know how long the antibiotics made them ineffective! Please help!
Asked On : Fri, 26 Oct 2012
Answers:  1 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Ophthalmologist 's  Response
Thanks for the query..
The time when you had intercourse falls in the safe period for regular cycles..
Because you are on birth control pills I assume that you have regular cycles..
So even the antibiotic decreases the effect of birth control pills( which is rare) and the condom broke there are little chances for you to become pregnant...
If you had a early period you can take a post coital pill to narrow down the chances..
Hope this information helps .. Take care...
Answered: Thu, 12 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor